Anti-depressant side effects

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

miclillace
New Member


Date Joined Aug 2006
Total Posts : 16
   Posted 8/13/2006 12:10 AM (GMT -7)   
Hi! I just started on Cymbalta three days ago and is my first time to be on an anti-depressant. The feeling is awful, I want to stop. I haven't told my doctor yet because I don't want to sound too paranoid. So I thought I should ask people who are actually on this kind of medication.

The first night I took it, 3 hours later, my head was spinning, was trembling all over, I had to keep my arms as closest to my body as possible and I felt like the inside of me was in rage. Until now, I feel like I can't relax my face and always find myself clenching my teeth. Because of that, I find it hard to eat on top of losing my appetite and my mouth being dry all the time. I'm still having trouble sleeping and I feel sick especially when I'm not moving. Is this normal? Have any of you experience the same side effects especially teeth-clenching?

I'm about to increase dosage in three days (from 30mg to 60mg) and I dread it. Would I feel worse?

Thanks

LondonGirl22
Veteran Member


Date Joined Jan 2006
Total Posts : 1629
   Posted 8/13/2006 3:14 AM (GMT -7)   
Hi there,
 
I'm sorry you are having such a bad time with the cymbalta.  I have not taken this antidepressant myself but I do know you can get side effects starting an antidepressant and they usually wear off after a week or two.
I think you should talk to your doctor about this and he can reassure you whether this is a normal reaction or not.  You should try and talk to him before you increase the dosage.
 
Take care
Victoria x
 
cherish all your happy moments....they make a fine cushion for old age
 
dx: IBS 2002, Solitary Rectal Ulcer Syndrome 2004, Depression 2004, Anxiety 2005
 
meds: lexapro 10mg, prednisilone 10mg, mebeverine 20mg
 
 


CounterClockwise
Veteran Member


Date Joined Jul 2006
Total Posts : 1529
   Posted 8/13/2006 5:02 AM (GMT -7)   
Hi Mic,

I've not got most of your side effects, but I've just started on Citalopram and have noticed the loss of appetite (though that was pretty low before) and the clenching teeth. When I read the leaflet that comes with my meds it said that some people can experience heightened anxiety in the first week or two, but that this should pass, and if it becomes too much you should see your doc. (I've clearly been lucky -- just feel spaced out most of the time!) Can you check your leaflet to see if it says anything about your side-effects, and, perhaps more importantly, anything about expected time frames for this, so that at least you know if what you're experiencing is "normal" and for how long it might go on. If you don't have a leaflet, check on the web -- the manufacturer's website should have all these details.

I really feel for you hun -- wish I could exchange side-effects with you, as I've been on my meds before and know that this phase passes and they start to work for me, so am not worrying about it.

Rosie x
********************
People are not like fish: they do not work better battered.
 
********************


sexysue
Regular Member


Date Joined Aug 2006
Total Posts : 60
   Posted 8/29/2006 10:59 AM (GMT -7)   
was on lexopra for a month . had to stop it very adruptly cos it was also making me feel much more worse . it was worsening my depression . some antidepessants has a adverse effect on some people and make them 100 times more worse when they first start them but it does not improve at all ,even when you became more accustomed to them . it only gets much more worse ! maybe this pill is just not for you . go back to your doctors , explain the problem that you are having with thes pills and he will change for you . good luck

stronglady4me
Regular Member


Date Joined Jul 2006
Total Posts : 470
   Posted 8/29/2006 11:17 AM (GMT -7)   
Everyone has their own tolerance to meds.  What you are experiencing sounds like what I had the first time I was ever on antidepressants and was given too much too soon.  We all know that you have to start with a smaller dose and then ramp up to a full dose of meds.  Call your doctor and let him know.  If he truly understands the desease and the meds, he won't think you are being paranoid.

CounterClockwise
Veteran Member


Date Joined Jul 2006
Total Posts : 1529
   Posted 8/29/2006 12:53 PM (GMT -7)   
How are you doing on this now Mic?

Rosie x
********************

People are not like fish: they do not work better battered.

********************
 
Co-Moderator, Bipolar Forum

New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, December 09, 2016 8:22 PM (GMT -7)
There are a total of 2,735,708 posts in 301,325 threads.
View Active Threads


Who's Online
This forum has 151423 registered members. Please welcome our newest member, Job_the_Phoenix.
301 Guest(s), 12 Registered Member(s) are currently online.  Details
Krimpet 🍔, ThomJane, FearBug, Job_the_Phoenix, ppm guy, NiceGuyEddie, Loutucky, Girlie, NewspaperLover, Sheeks175, Mokes, straydog


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer